# SDR 2009FA0000639

- Difficulty date: July 22, 2009
- Submitted: July 22, 2009
- Operation: General aviation
- Aircraft: N394ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10330
- Aircraft time: 2,196 hours
- System (JASC): 2710 · Aileron Control System
- Part: Cable
- Part number: 0510105365
- Condition: Frayed
- Location: Rt Aileron
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSP RT AILERON BALANCE CABLE (PN-0510105-365) WAS FOUND WORN AND FRAYED WHERE IT CONTACTS THE NYLON PULLEY IN THE CEILING AT FS 65.33.  PULLEYS ROTATE FREELY, HOWEVER, CABLE DOESN'T PROVIDE ENOUGH "TRACTION" TO ROTATE IT WHEN THE AILERON CONTROL IS MOVED FROM STOP TO STOP.  THIS RESULTS IN CABLE SLIPPING AGAINST PULLEY AND EVENTUALLY WEARING THROUGH THE STRANDS.  THE AREA WITH BROKEN STRANDS APPEAR ONLY AS A SHINY CABLE AND THERE ARE NO OBVIOUS BROKEN STRANDS.  IT MUST BE VIEWED WITH A POWERFUL MAGNIFYING GLASS AND BRIGHT LIGHT.  IN MANY CASES THE NR OF BROKEN STRANDS FAR EXCEED THE AMOUNT SHOWN IN EITHER MM OR AC 43.13.
